No sarcasm intended in the subject line, by the way. Not trying to be vague or cryptic, either.
Things pretty much have done a major crash-and-burn ever since I hit the 1.5-mg mark (the second taper-off step) in Xanax-land, and I don’t know what to think.
Am I just having a really, really nasty withdrawal, or am I getting walloped by MAV again now that I’ve dropped to a subtherapeutic / “no-effect” dose? (Or both?) (Mostly a rhetorical question.)
I said before that the whole point of removing the drug was to see who’s the culprit – migraine or benzos … since either one is possible. Taking the dose down is making the [dizziness / vertigo / insert other synonyms here] pretty darn unbearable. Though maybe trying to do a straight taper of Xanax is the wrong way to go.
All that aside, the question I ask is, do I still belong here? “Should” I still be here, post here? It IS an MAV forum, and I can’t say whether or not that’s what I have. All I know is I’m not doing well at all. It’s not a question of whether I like being here – because I do – but … I’m not sure if I should still feel right to post.
I reckon until you’re 100% you don’t have MAV, keep posting! In fact, I wish you’d post more. I always enjoy your musings
Very sorry to hear you’re getting so slammed coming off the Xanax. Any way you can titrate more slowly?
I’ve seen plenty of people who are here that are undiagnosed that here. I think you being here is no problem at all. Not with me anyway and I’m sure many other’s. Bottom line is that if you’ve got some unexplained dizziness, then MAV is highly likely and if you’re not sure if that’s what you have I’d say you belong here anyway. There’s a member here that has been on here for a while and just got a diagnose for chronic subjective dizziness and he still posts, so you’re ok I think.
George, have you thought of trying another med for MAV or a different benzo? A lot of people here use Klonopin or valium which are longer acting and may require lower doses than Xanax. Another member here was able to get off Xanax by using a longer acting benzo, Klonopin I believe. You should search for posts by Go Gonzaga (Todd) and see how it went for him. From what I understand, Xanax is short acting and therefore can be very hard in terms of withdrawl, while Klonopin is longer acting and more smooth, allowing for an easier withdrawl.
Keep posting unti you have some answers and are feeling better!
Hey George – apologies for not responding to your email yet.
Please stick around. I don’t think your dizziness is from withdrawal.
My feeling is that we all have some freaky brain crap going on, and it can be called many things. Who knows if one day they will have a way of diagnosing the different breakdowns of migraine and it will get renamed… Migraine Associated VERTIGO, doesn’t apply to everyone, as many people have never suffered actual vertigo. It’s brain cooties as far as I’m concerned!!
This is a site for support and information…I think you have as much a right to be here as any of us.
I agree with the others - you should stick around
Many thanks to everyone who replied.
Anne – about your question – yeah, I’m very strongly considering doing that, in fact. I don’t think I’ll survive a direct taper. Dr. Ashton advocates “substitution tapers.” She says, “With short-acting benzodiazepines … it is not possible to achieve a smooth decline in blood and tissue concentrations. These drugs are eliminated rapidly, with the result that concentrations fluctuate with peaks and troughs between each dose. Many people experience a ‘mini-withdrawal’ between doses.”
Scott – eh, don’t worry about the email. I’D probably be hard-pressed to respond if someone dropped a ten-ton email in MY inbox – whether I was busy or not. Should’ve broken it up, to say the least.
I have my suspicions about all this too, but getting off is the only way to find out. I think I’ve been on Xanax for a good 1.5 years – and I know long-term use of benzos can lead to all sorts of troubles. I know I’ve developed at least a tolerance (though not 100% tolerance) … and a physical dependence isn’t improbable either. Like I mentioned in a recent thread, from what I’ve read, both of those can lead to a ‘withdrawal-like’ effect.
That, and I always take it in the morning only (not 2-3x/day) and always feel worst at night … which kind of aligns with interdose withdrawal. But, I guess that’s enough rambling about benzos, at least in this thread.